Red toes all the time unless elevated that turn purple


Q: Red toes all the time unless elevated that turn purple. Fingers turn red to. Toes get more red and swollen in the heat

Red toes all the time unles...-1

A:   Thank you for choosing ATD to ask your query.

You may be having venous insufficiency. This is when the veins do not drain the blood from the toes back to the heart or the body. Venous sufficiency is an effect rather than the disease itself. This means that some X thing will cause the blood to pool in the veins and it does not happen just like that.

Here are a few possible causes of Venous insufficiency:
Blood clots
Varicose veins
Vein inflammation
Sitting or standing for long periods of time

All of these can cause the redness that you have described. If you are having severe pain in the leg and especially the calf muscle, see a Doctor immediately. You may have a blood clot. Do not attempt to massage this blood clot as you may set it loose and this will cause stroke.

Varicose veins are tortuous dilatations in the leg and occur because of absent valves in the circulation system. These will appear as swollen up or big veins and are obvious. Treatment is surgical stripping of the vein or repair of each of the vein locations.

The remaining causes also have a similar appearance and similar treatment choices. Since you have insufficiency on both legs, injury is ruled out unless both legs were injured. My recommendation is that you meet a surgeon who will examine you and reach a diagnosis. Post this, get treated by him/her and the treatment will most likely involve surgery.

Hope this helps you. All the best.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon